Nausea and vomiting are common side effects of anticancer agents and can have significant negative impact on patients’ quality of life and on their ability to tolerate and adhere to cancer treatment. “Despite advances in the prevention and management of chemotherapy-induced nausea and vomiting (CINV), these side effects remain among the most distressing for patients,” Rao and Faso noted in their review of CINV prevention and management.
Amy Kamien, PharmD, BCOP, Ana Knuth, RPh, Cheruppolil Santhosh-Kumar, MD
Recognizing the difference between “self” and “nonself” is a crucial role of the immune system; to regulate this recognition process, the immune system uses complex pathways, including several immune checkpoints. Recent understanding of these checkpoints, and how they affect T-cell activation, has led to therapeutic targets for cancer treatment.
Mansoor Ahmed Khan, BS, MS, BCOP, Majed A. Alshamrani, PharmD, BCPS, BCOP, Mohammed A. Aseeri, PharmD, BCPS, FISMP, Ahmad S. Al Saeed, MD, Hani S. Alhamdan, BS, MS, Ahlam O. Masari, MD
Tumor lysis syndrome (TLS) is a life-threatening complication of hematologic malignancies and some solid tumors. This syndrome occurs after tumor cells break down spontaneously or after exposure to radiation or chemotherapy. Lysis of tumor cells will release intracellular contents into the bloodstream, leading to hyperuricemia, hyperkalemia, hyperphosphatemia, and hypocalcemia.